# SDR QMLA2021012220001

- Difficulty date: January 21, 2021
- Submitted: January 22, 2021
- Operation: Air carrier
- Aircraft: N987RH
- Make and model: Bolkms BK117C2
- Aircraft serial: 9141
- Aircraft time: 5,035 hours, 15,246 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 4,746 hours, 10,678 cycles
- System (JASC): 2120 · Air Distribution System
- Part: None
- Condition: None
- Location: None
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

AFTER PICKING UP FROM THE BASE HELIPAD THE MEDIC WHO WAS SEATED IN THE CO-PILOT SEAT NOTED THAT SHE COULD SMELL FUEL.  I DIDN'T SMELL ANYTHING AND NEITHER DID THE NURSE WHO WAS SEATED IN THE BACK.  I CHECKED ALL GUAGES AND CAUTION AND WARNING LIGHTS FOR ANY ABNORMAL INDICATIONS OF WHICH THERE WERE NONE.  THE MEDIC STILL SAID SHE COULD SMELL FUEL SO WE MADE A PRECAUTIONARY LANDING BACK AT THE BASE HELIPAD.  MAINTENANCE WAS NOTIFIED.  CORRECTIVE ACTION INFORMATION.  NOTE, THERE WAS A STRONG QUARTERING TAIL WIND DURING THE ENGINE STARTS.  I FEEL SOME ENGINE START EXHAUST FUMES ENTERED THE CABIN AREA DURING THE START CYCLE CREATING THE SMELL.  PRE-GROUND RUN, INSPECTED CABIN AND COCKPIT FOR ANY FUEL SMELLS AS REPORTED AND NONE WAS DETECTED.  INSPECTED BOTH ENGINES, ALL DECKS, DRAIN LINES AND FUEL CAP FOR RESIDUAL FUEL OR WETNESS AND NONE WAS DETECTED.  PERFORMED AIRCRAFT GROUND RUN AND LEAK CHECKS AND NO FUEL LEAKS OR FUEL SMELLS WERE NOTED AT THIS TIME.  WORK PERFORMED IN ACCORDANCE WITH AIRBUS EC145 AMM CHAPTER 05-60-00 AS APPLICABLE.  AIRCRAFT WAS RETURNED TO SERVICE.
